Jump to content
Important Survey - Please Participate ×

has anyone switched from effexor to remeron or another AD?


[Me...]

Recommended Posts

I tried Effexor once and have also tried Remeron.  I am currently on Paxil (30 mg.) since it seems to work best for me.  Paxil, of course, is an SSRI whereas Effexor is an SNRI.  I think it just depends on the person as to what AD works best.
Link to comment
Share on other sites

[e6...]

I have been on both!

 

Remeron didn't seem to affect me any at all, just put me to sleep.

 

Effexor is another MONSTER! A Dragon!!! I was on Effexor back in 2002, and I was told by a doctor to go off it c/t. I did and two days later I woke up with bad withdrawals. I remember vertigo so bad.. It took all I had to walk to the local Markt to get a can of soup to eat! I passed out! I thought I had the bird flu, which was going on at the time! Effexor is what started this mess for me, really. I had an easier time c/t Ativan than this particular DRUG.

My list of sx's with Effexor as I can remember-

Vertigo

Partial Seizures

Dizziness

Hyperventilation

Dp/ Dr

Depression

Motion Sickness

Agoraphobia

Brain Zaps

Nausea

So on,...

 

Remeron-

Only Dizziness

 

From my experience.. I would not make the switch. Taper off the Effexor.

 

Good luck.

Link to comment
Share on other sites

I am currently tapering down off Effexor while switching to Sertraline (Zoloft).  Have been on Effexor 150 for 4 years.  Now at 37.5 Effexor, 150 Sertraline.

 

What strength of Effexor are you on?

 

I have been halving the strength by taking one capsule of Effexor and splitting it into two smaller capsules.  I've heard you can taper off by cutting tablets too.

 

Haven't started my benzo taper yet - seeing my dr. in a few weeks.

 

Hope that helps. :)

 

- Belinda May

Link to comment
Share on other sites

Effexor seems to be one of the tougher ADs to get off.  I think there's a section devoted to Effexor tapering on the Surviving Antidepressants forum site. 

 

Too bad they don't pay me for all the people I'm referring to them!  ;)  Seriously, though, I think an AD forum is a better place to get help for AD withdrawal questions.  The folks over there have a lot more info and experience with ADs than you're likely to find here.

Link to comment
Share on other sites

[e6...]

Effexor seems to be one of the tougher ADs to get off.  I think there's a section devoted to Effexor tapering on the Surviving Antidepressants forum site. 

 

Too bad they don't pay me for all the people I'm referring to them!  ;)  Seriously, though, I think an AD forum is a better place to get help for AD withdrawal questions.  The folks over there have a lot more info and experience with ADs than you're likely to find here.

 

Effexor seems to be one of the tougher ADs to get off. 

 

No kidding. I get nervous sometimes just looking at the word 'Effexor'.. I came off it c/t in 2002..

Well you see my sx's above. It was almost as bad as a Benzo to some degree.

 

I would not ever advise someone to come off the Effexor c/t.

Always taper this medication, it is potent.

I was on 75mg bid a day.

 

Horrible and Brutal drug to encounter.

 

I don't have any experience tapering this stuff, but I do have and experienced the withdrawals.

:crazy:

Link to comment
Share on other sites

Sigma -

 

Are you on Remeron now?  The generic is Mirtazepine, right?  What dose, if you are?

 

As I'm dosing down on Effexor (at 37.5 now) and up on Sertraline (100) the anxiety is pretty much the same, but the depression - well, I wonder what the point is getting out of bed some days.  (My days off - can't think of anything to do!  Even though house is a mess ...)

 

My dr. seems totally sold on Effexor for me as it brought me out of a deep pit when I first started.  But when the bottom fell out while I was on the Effexor - well, I think it just doesn't work for me anymore.

 

And she is concerned cuz winter is coming and that doesn't seem to be a good time to go down on ADs.

 

Just wondering -

 

- b

Link to comment
Share on other sites

imho  it is very important to go off of effexor very slowly.  my experience with effexor is that it can be as difficult to get off of as benzos are.  so, it is really important to try to get good support with going off from people who know what you are going through.  It is very do able.

 

take good care,

ali

Link to comment
Share on other sites

Hi Metheral66,

 

Long time Effexor user here.  I tried a dozen times to slowly taper off Effexor and would become so symptomatic that I would find myself back on 225 mg. in no time.  In 2010, I  found myself on Pristiq and if one thinks that Effexor is difficult to taper off of, then meet Pristiq, Effexor's Big Brother.

 

In my experience, one of the most effective ways in which to get off Effexor (or Pristiq) is to slowly taper to the lowest dose of either drug that you can tolerate without withdrawals.  In my case, the only option I had was to drop from 100 mg. of Pristiq to 50 mg. (time-release tablets only) because 50 mg. is the lowest dose.  In the case of Effexor, you may find that you are able to slowly taper to 75 mg. or 37.5 mg. without difficulty.

 

Once you get to the lowest dose of Effexor that you can tolerate, your doctor can add in an SSRI which comes in tablet and/or liquid (makes for easy titration).  I was told that I could choose any SSRI that came in tablet and liquid, but that I should avoid Paxil at all costs (well-known for its terrible withdrawals). Don't be surprised if other people warn you about Serotonin Syndrome from being on 2 AD's at the same time.  There is a small risk, it is medically manageable.  My pdoc was not concerned and I never had an issue with SS.  The method of introducing another SSRI, for example Lexapro, to Effexor is to add in the Lexapro starting at a low dose.  My pdoc put me on 10 mg. in addition to the 50 mg. of Pristiq.  I stayed on this for about 2 weeks and then my pdoc bumped the Lexapro up to 20 mg. for another 2 weeks.  I had no problems with SS or any other symptoms.

 

At the end of 2 weeks at 20 mg of Lexapro and 50 mg. of Pristiq, I was advised by my pdoc to discontinue Pristiq.  I had some withdrawals for about 1 week.  I was on 20 mg of Lexapro for about 30 days total and then I was dropped from 20 mg. to 15 mg. and then advised to drop at the rate of 2.5 mg. per week.  I jumped 1 week after getting to 2.5 mg. and I did just fine.  I have been SNRI/SSRI free since July 18!!!

 

Ashton recommends that benzos be withdrawn from first and then the benzo.  If I could do it all over again (who would want to???) I would taper off the benzo first, get stabilized off the benzos and then taper off the AD. 

 

In summary, crossing over from Effexor (or Pristiq) onto an SSRI such as Celexa or Lexapro made my getting off the Pristiq a success.

 

PaxilProgress has a wealth of information for tapering off SSRI/SNRI's.  I was one of the first people on PaxilProgress to successfully taper off Pristiq.  The moderators were very skeptical of "crossing over" using another agent due to their fears of SS, however, I experienced zero problems with this.

 

I wish you all the best in your journey!  Many Hugs, Laurie

Link to comment
Share on other sites

×
×
  • Create New...